Alert archive / California / Wind Advisories in 2011

Wind Advisory 24, NWS Phoenix, AZ

May 23, 2011

NWS Phoenix, AZ issued this wind advisory at May 23, 2011, 2:48 AM PDT. It took effect at May 23, 2011, 4:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 23, 2011, 2:48 AM PDT (09:48 UTC)
In effect from
May 23, 2011, 4:00 PM PDT
Expired
May 23, 2011, 11:00 PM PDT
In force
7 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WWUS75 KPSR 230948
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
248 AM MST MON MAY 23 2011


CAZ033-232200-
/O.NEW.KPSR.WI.Y.0024.110523T2300Z-110524T0600Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO
248 AM PDT MON MAY 23 2011

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING. 

* AFFECTED AREA: IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA...INCLUDING
  THE IMPERIAL VALLEY AND PORTIONS ALONG INTERSTATE 8 BETWEEN
  GORDONS WELL AND THE SAN DIEGO COUNTY LINE.

* LOCATIONS INCLUDE: BRAWLEY...CALEXICO...EL CENTRO...AND OCOTILLO.

* TIMING: STRONG GUSTY WESTERLY WINDS WILL LIKELY PEAK LATE THIS
  AFTERNOON AND CONTINUE TO BLOW THROUGH THE EVENING HOURS.

* WINDS: 25 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE.

* IMPACTS: TRAVEL MAY BE DIFFICULT...ESPECIALLY ON NORTH-SOUTH
  ORIENTED ROADS...AND FOR LARGE OR HIGH PROFILE VEHICLES. SMALL
  UNSECURED OBJECTS MAY ALSO BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

MEYERS
1 follow-up statement
836 
WWUS75 KPSR 232035
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
135 PM MST MON MAY 23 2011

CAZ033-240600-
/O.CON.KPSR.WI.Y.0024.110523T2300Z-110524T0600Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO
135 PM PDT MON MAY 23 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* AFFECTED AREA: IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA... 
  INCLUDING THE IMPERIAL VALLEY AND PORTIONS ALONG INTERSTATE 8 
  BETWEEN GORDONS WELL AND THE SAN DIEGO COUNTY LINE. 

* LOCATIONS INCLUDE: BRAWLEY...CALEXICO...EL CENTRO...AND
  OCOTILLO.

* TIMING: STRONG GUSTY WESTERLY WINDS WILL LIKELY PEAK LATE 
  THIS AFTERNOON AND CONTINUE TO BLOW THROUGH THE EVENING 
  HOURS. 

* WINDS: 25 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE.

* IMPACTS: TRAVEL MAY BE DIFFICULT...ESPECIALLY ON NORTH-SOUTH 
  ORIENTED ROADS...AND FOR LARGE OR HIGH PROFILE VEHICLES. 
  SMALL UNSECURED OBJECTS MAY ALSO BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at May 23, 1:45 AM PDT, 1 hour 3 minutes earlier.

Area forecast discussion, May 23, 1:45 AM PDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
145 AM MST MON MAY 23 2011

.SYNOPSIS...
A PACIFIC LOW PRESSURE SYSTEM WILL BRING BREEZY TO WINDY WEATHER TO
SOUTHEAST CALIFORNIA AND SLIGHTLY COOLER TEMPERATURES ACROSS THE
ENTIRE AREA TODAY. STRONG HIGH PRESSURE ALOFT WILL BUILD OVER THE
WESTERN UNITED STATES WITH A SIGNIFICANT WARMING TREND WEDNESDAY
THROUGH FRIDAY. HIGH TEMPERATURES NEAR 100 DEGREES ARE POSSIBLE IN
THE LOWER DESERTS...INCLUDING PHOENIX AND YUMA THURSDAY THROUGH
SATURDAY.

&&

.DISCUSSION...
A SERIES OF WEAK SHORT-WAVE TROUGHS WILL MOVE THROUGH THE DESERT
SOUTHWEST THROUGH EARLY TUE...BRINGING AFTERNOON BREEZES AND
SLIGHTLY COOLER TEMPERATURES TO THE AREA. FIRST VORT MAX WILL PIVOT
THROUGH THE MOJAVE DESERT INTO NORTHWESTERN AZ THIS MORNING. NEXT
VORT MAX WILL FOLLOW QUICKLY ON ITS HEELS...MOVING INTO SOUTHERN CA
LATE THIS AFTERNOON. IN SE CA...THE GRADIENT WILL TIGHTEN
SUFFICIENTLY FOR WIND GUSTS TO APPROACH ADVISORY
CRITERIA...GENERALLY 30 TO 40 MPH THIS EVENING. A WIND ADVISORY WILL
BE ISSUED AND CONFINED TO IMPERIAL COUNTY...THOUGH OCCASIONAL GUSTS
AS A HIGH AS 25 TO 30 MPH WILL BE POSSIBLE IN THE PHOENIX METRO AREA.

NORTHWESTERLY FLOW IN THE WAKE OF THE ANOMALOUS TROUGH TUE WILL HELP
TO SHAVE OFF A FEW MORE DEGREES FROM PHOENIX EASTWARD.
HOWEVER...FURTHER WEST IN SE CA...TEMPERATURES WILL ALREADY BE ON
THE REBOUND AS THE SUBTROPICAL RIDGE BUILDS BACK TO THE NORTH.

STRONG RIDGE WILL REMAIN THE PREDOMINANT WEATHER FEATURE FROM MIDWEEK
THROUGH THE WEEKEND...RESULTING IN NIL RAIN CHANCES AND A RETURN TO
ABOVE AVERAGE TEMPERATURES BY WED. GFS/ECMWF CONTINUE TO DIVERGE
WITH RESPECT TO THE STRENGTH OF THE RIDGE AND ITS INTERACTION WITH A
DEVELOPING TROUGH IN THE PACIFIC NORTHWEST. HOWEVER...THE TREND HAS
BEEN TOWARDS A LESS AMPLIFIED PATTERN. NAEFS/CANADIAN/GFS ENSEMBLES
ARE ALL EXHIBITING A LARGE SPREAD...TYPICAL OF A 5-7 DAY FORECAST.
CONSEQUENTLY THE OFFICIAL FORECAST REPRESENTS A COMPROMISE BETWEEN
THE WARMER ECMWF AND COOLER GFS. NEVERTHELESS...HIGH TEMPERATURES
NEAR OR ABOVE 100 DEGREES IN THE LOWER DESERTS SEEM LIKE A GOOD BET
AS EARLY AS THU AND CONTINUING THROUGH SAT.

&&

.AVIATION...
SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...
INCLUDING KPHX...KIWA...KIPL...AND KBLH...

A SERIES OF FAST MOVING LOW PRESSURE SYSTEMS WILL LEAD TO BREEZY
CONDITIONS NEXT 24-36 HOURS...ESPECIALLY OVER SOUTHEAST CALIFORNIA.
VERY DRY CONDITIONS EXPECTED WITH SKIES TO BE GENLY CLEAR. FOR SOUTH
CENTRAL AZ...WINDS TO BACK TO THE SOUTHEAST AFTER MIDNIGHT AT
5-10KT...BUT WILL VEER AGAIN TO THE SOUTHWEST BY 18-20Z MONDAY.
EXPECT WINDS A BIT STRONGER MONDAY AFTN/EVE WITH PEAK GUSTS TO 25KT
OR SO.

OVER SOUTHEAST CA...WINDS SHOULD REMAIN LOCALLY BREEZY OVERNIGHT
TONIGHT WITH SOME GUSTS AT KIPL/KBLH TO 20KT OR SO AT TIMES...AND
WILL MOSTLY BE FROM THE SOUTHWEST. MORE WIND ON TAP FOR MONDAY
AFTN/EVE AS PEAK GUSTS COULD EASILY EXCEED 30KT AFTER 21Z. DO NOT
EXPECT BLOWING SAND OR DUST TO RESTRICT VSBYS IN THE AREA TAFS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
TUESDAY THROUGH SATURDAY...
A LOW PRESSURE SYSTEM MOVING THROUGH THE GREAT BASIN WILL CONTINUE
TO BRING COOLER TEMPERATURES AND GUSTY AFTERNOON WINDS UP TO 25 MPH
TO SOUTHEAST CALIFORNIA AND SOUTH-CENTRAL ARIZONA TUESDAY AFTERNOON.
MINIMUM HUMIDITY VALUES WILL LOW ACROSS THE AREA...ACCOMPANIED BY
FAIR TO GOOD RECOVERY MOST LOCALES.

FROM WEDNESDAY ON...A STRONG RIDGE OF HIGH PRESSURE BUILDS OVER THE
REGION...KEEPING IT DRY WITH DAYTIME HUMIDITY LEVELS IN THE SINGLE
DIGITS ALONG WITH POOR OVERNIGHT RECOVERY. AFTERNOON TEMPERATURES
WILL BE HOT...CLIMBING TO TRIPLE DIGITS ACROSS THE DESERTS THURSDAY
AND PERSISTING AREA-WIDE THROUGH THE MEMORIAL DAY WEEKEND. WINDS
WILL BE RATHER LIGHT AND DIURNAL EACH DAY...WITH LOCAL THERMALLY
INDUCED BREEZES/UPSLOPE GUSTS EXPECTED EACH AFTERNOON.

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...HIRSCH
AVIATION...CB
FIRE WEATHER...MEYERS
Hazardous weather outlook, May 22, 6:06 AM PDT, 20 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
606 AM MST SUN MAY 22 2011

CAZ030-032-033-231315-
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
606 AM PDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST
CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDY CONDITIONS WILL DEVELOP MONDAY AFTERNOON AND EVENING. WIND
GUSTS TO 35 TO 40 MPH WILL BE POSSIBLE...WHICH MAY RESULT IN AREAS
OF BLOWING DUST AND REDUCED VISIBILITIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 5:21 AM PDTRed Flag WarningPSRImperial, Riverside15 hr

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.